MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Catalog Number EX070603CS
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide further patient or procedural details.
 
Event or Problem Description
It was reported that during retraction through the introducer sheath, the tip of the delivery system catheter allegedly detached.Reportedly, the tip was not removed and remains in the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned device, the reported event could be confirmed.The stent was found to be released completely.A part of the inner catheter with the distal tip was found to be broken and missing.As reported, the detachment occurred during removal of the delivery system and the fragment remains in situ.Potential factors that could have led or contributed to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.The breakage of the tip including a part of the inner catheter may be related to increased friction between guide wire and guide wire lumen.Also a difficult vessel anatomy may contribute to increased friction and subsequent breakage.Reportedly, the tip detached during retraction of the delivery system through the introducer sheath.In this case, no information regarding the vessel anatomy and the procedure performed was provided.On the basis of the information available and the evaluation of the returned device, a definite root cause for the reported event could not be determined.The ifu states: "flush the inner lumen of the device with saline prior to use." and "if resistance is met while retracting the delivery system over a guide wire, remove the delivery system and guide wire together." furthermore, the ifu states: "examine the stent and delivery system device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.".
 
Event or Problem Description

Brand Name
LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5959906
Report Number9681442-2016-00243
Device Sequence Number18907460
Product Code NIP
UDI-Device Identifier04049519001258
UDI-Public(01)04049519001258(17)161128(10)ANYK3334
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2016
Device Catalogue NumberEX070603CS
Device Lot NumberANYK3334
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/19/2016
Supplement Report FDA Received Date11/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age55 YR